New Mexico, 2007

Hail in New Mexico, June 29, 2007

June 29, 2007 · NWS ABQ · 2 events in 2 counties and zones

Moisture over central New Mexico continued to recycle and produce a couple of isolated reports over central New Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Moisture over central New Mexico continued to recycle and produce a couple of isolated reports over central New Mexico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM MST, 56 minutes earlier.

Area forecast discussion, Jun 29, 1:00 PM MST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT FRI JUN 29 2007

.DISCUSSION...THUNDERSTORMS ARE ONCE AGAIN FORMING OVER THE HIGH
TERRAIN AND WILL TRACK SOUTH INTO FAVORED VALLEYS INTO THIS
EVENING. HEATING IS SLIGHTLY BETTER ALONG CENTRAL MOUNTAIN CHAIN
TODAY SO EXPECT SIMILAR COVERAGE AS LAST EVENING SO RAISED POPS IN
THESE AREAS BACK TO SCATTERED CATEGORY.  ONCE AGAIN THERE COULD BE
AN ISOLATED INSTANCE OF MARGINALLY SEVERE HAIL BUT SHEAR STILL
LACKING TO PROVIDE A SUSTAINED THREAT.  ANOTHER EAST CANYON WIND
EVENT TONIGHT SIMILAR TO THURSDAY.

HIGH WILL NUDGE NORTHEAST SLIGHTLY OVER THE WEEKEND WHICH WILL TEND
TO SUPPRESS CONVECTION SOMEWHAT ALTHOUGH ISOLATED LATE DAY STORMS
STILL POSSIBLE ALONG THE CENTRAL MOUNTAINS.  WESTERN MOUNTAINS
SHOULD BE ALMOST COMPLETELY SHUT OFF BY SUNDAY DUE TO INCREASED
DRYING/SUBSIDENCE.  MEANWHILE...HIGH TEMPS WILL GRADUALLY INCREASE
EACH DAY...ESPECIALLY IN THE WEST.  THIS TREND SHOULD CONTINUE
THROUGH TUESDAY WHICH MAY BE DRY AREA WIDE.

MODELS STILL INDICATING MORE MOVEMENT OF UPPER HIGH BY THE 4TH.
APPEARS THAT EASTERN US TROUGH WILL BE BECOMING MORE ESTABLISHED.
THIS WILL CAUSE THE SW US HIGH TO SHIFT MORE NORTHWARD INTO THE
CENTRAL ROCKIES THAN EASTWARD INTO NEW MEXICO.  THEREFORE...BY THE
END OF NEXT WEEK...NM MAY BE UNDER THE INFLUENCE OF ONE OR BOTH OF
TWO FEATURES...1. PART OF THE TEXAS UPPER LOW WHICH WILL FINALLY BE
ALLOWED TO SHIFT SWWD TOWARD NRN MEXICO...2. DISTURBANCES TRACKING
SW FROM CO AROUND THE PERIPHERY OF THE UPPER HIGH.  AS THIS
OCCURS...BETTER CHANCES FOR THUNDERSTORMS AND COOLER MORE NORMAL
TEMPERATURES WILL RESULT.  WHETHER THE ONSET OF THESE INFLUENCES
WILL BE WEDNESDAY OR LATER STILL REMAINS IN QUESTION THOUGH...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  98  56 100 /   0   0   0   0
GALLUP..........................  50  94  48  95 /   0   0   0   0
GRANTS..........................  52  92  50  96 /  10   5   5   5
GLENWOOD........................  59 100  62 101 /  20   5   0   5
CHAMA...........................  42  84  44  88 /  20  10  10   5
LOS ALAMOS......................  51  90  52  93 /  40  10  10  10
RED RIVER.......................  46  73  46  75 /  30  20  10  10
TAOS............................  49  90  48  92 /  30  10  10  10
SANTA FE........................  52  91  52  92 /  40  10  10  10
SANTA FE AIRPORT................  57  93  56  95 /  30  10  10   5
ESPANOLA........................  56  96  59  98 /  40  10  10   5
ALBUQUERQUE HEIGHTS.............  65  96  67  97 /  20   5  10   5
ALBUQUERQUE VALLEY..............  65  97  67  98 /  20   5  10   5
ALBUQUERQUE FOOTHILLS...........  62  95  64  96 /  20   5  10   5
ALBUQUERQUE WEST MESA...........  60  97  65  98 /  20   5  10   5
SOCORRO.........................  64  99  64  99 /  30   5  10   5
SANDIA PARK/CEDAR CREST.........  56  92  57  93 /  30  10  10   5
MORIARTY/ESTANCIA...............  59  94  58  99 /  40  10  10  10
CARRIZOZO.......................  63  95  63  96 /  40  10  10  10
RUIDOSO.........................  55  82  59  83 /  40  20  10  10
RATON...........................  50  88  53  90 /  10  10   5   5
LAS VEGAS.......................  51  87  52  88 /  40  10  10  10
ROY.............................  59  84  57  86 /  10   5   5   5
CLAYTON.........................  57  87  59  88 /   0   0   5   0
SANTA ROSA......................  64  93  63  95 /  20   5  10   5
TUCUMCARI.......................  60  94  64  92 /   0   5   5   5
FORT SUMNER.....................  63  96  65  95 /  10   5  10   5
CLOVIS..........................  60  92  63  91 /   0   5   5   5
PORTALES........................  60  92  63  92 /   5   5   5   5
ROSWELL.........................  64  96  68  98 /  10   0  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 29, 4:46 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT FRI JUN 29 2007

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 AM MDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ANOTHER LINE OF STRONG THUNDERSTORMS IS EXPECTED TO
FORM AND MOVE SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN LATE THIS AFTERNOON THROUGH TONIGHT. THE STRONGER
STORMS COULD PRODUCE WIND GUSTS UP TO 55 MPH...HAIL AROUND ONE
HALF INCH IN DIAMETER...HEAVY RAIN AT RATES AROUND 1 INCH PER
HOUR AND MINOR FLOODING. A FEW STORMS MAY TURN SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

In the hours before

Special weather statement, Jun 29, 1:29 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT FRI JUN 29 2007

NMZ017-292100-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
229 PM MDT FRI JUN 29 2007

...STRONG THUNDERSTORM MOVING OVER NORTHERN SACRAMENTO MOUNTAINS...

AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF ENCINOSO.
MOVEMENT WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT STANTON...GLENCOE
AND LINCOLN.

50

The radar

The Holloman AFB radar (KHDX), 83 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
June 29, 1:56 PM MST to 2:04 PM MST
Where
Lincoln County, Lincoln
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.500, -105.380

Hail, Guadalupe

When
June 29, 6:22 PM MST
Where
Guadalupe County, Vaughn
Measured
0.88 in hail
Reported by
Public
Coordinates
34.600, -105.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30769, 30770.